Discussions By Condition: Medical Stories

Sleep deprivation/RLS/extreme insomnia?? my mom needs help

Posted In: Medical Stories 1 Replies
  • Posted By: Anonymous
  • April 16, 2007
  • 06:24 AM

first let me start by saying this.....MY MOM IS NOT A DRUG ADDICT!!
Doctors mis diagnosed something in her back and screwed it up so she has to take narcotic pain medication, she runs out of this 2 weeks early because they don't give her a big enough dosage to help. she has VERY high blood pressure.. taken at NORMAL times with a BP Patch and pill... it's still as high as if she were having a heart attack.. its like this constantly. she is very depressed and has serveral times attempted suiside... so she takes an antidepressant. she had to have a historectemy for medical reasons so she takes hormone pills. and she can't sleep without help so she takes a sleep aid. i'll name off all the meds i can remember what thier names are.
i can't remember what the patch is called

Oxycodone 5 MG capsules - 3 to 4 everyday

Benicar 12.5MG Tablets - 1 tablet evrry morning

Estradol 1MG Tablets - 1 everyday

Lexapro 10MG Tablets - 1 everyday

Synthroid 0.1MG Tablets - 1 everyday

Ambien 10 MG Tablets - 1 everyday before bedtime

Gabapentin 600MG Tablets - 1 three times a day

Oxycodone 20 MG Tablets - 1 every twelve hours

i just read the bottles.....
I think thats it.....

okay now..... heres the problem...

she runs out of her pain meds 2 weeks early every month because they have her on too low a dosage. and when she gets more at the beginning of the month....... she for some reason can't get to the bed. she stays up for days on end. the first couple days she just starts to act a little silly..and her judgement gets a little off, and she sways a bit. on the 4th or fith day she sways alot and her judgement is gone. she stays up doing chores around the house that DON't Need to be done. she won't listen to you when you tell her she needs to go laydown and sleep. she says "Im going to just let me finish what im doing first" then one thing leads to another and she never stops.shes constantly humming tunes that don't exist. by the sixth day sometimes the 5th.... shes completely out of it. shes now to the point that she can't sleep shes so tired. her body and mind have been going so long that they don't know they're supposed to stop. the makes wierd noises.... screams like... aaaaaahhhh woooo eeeeeeeee.. pshhhhhhhhh. and is always flailing her arms and legs around in bed. she won't even really stay in bed. she gets up and slowly walks around. swaying back and fourth.... she falls alot because she loses her balance easily. she falls asleep on her own... but only for a MAXIMUM of 4 minutes. it's impossible to sleep in the same bed with her at this point unless you WANT a black eye. an ambien only helps her sleep for 2 hours at most. i have to give her 2 somtimes to even get her fall asleep. other times 2 will knock her out for 6 hours. also at this point.... if she talks at all.. it doesn't make sense. she CAN'T stop moving her legs and arms. on the 7th-13th day she finally crashes. and sleeps for 8-17 hours strait. afterwards....... shes almost out of pain meds and she hurts......alot..... of course from moving for so many days..... and falling so many times. then next month.... it starts all over again. this has been going on for over 5 years. about 6 years ago.... the doctor dianosed it as "sleep Deprivation" and left it at that.......... i think theres more to it that that. maybe a combanation of RLS/ Extreme sleep deprivation and some sort of interaction with her meds???

can anyone help??

- Caity

p.s. yeesh!! i just realized how much i wrote. pretty good for a 13 year old. :)

Reply Flag this Discussion

1 Replies:

  • Caity,Your Mom really needs to see a doctor that will listen to you describe what you have in your post on this site. She needs help as soon as possible!!! If she will not see a doctor, talk to a person that you trust like your school teacher or principal or pastor and tell them and ask them to help you get help for her. What you describe is very serious and could endanger her life and yours if not corrected immediately. I hope that this helps, I will keep you in my prayers!
    Anonymous 42,789 Replies
    • December 17, 2010
    • 03:18 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?